Flood, Central Douglas County
- When
- December 30, 8:35 AM PST to 9:35 PM PST
- Where
- Central Douglas County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 44.483, -118.950
Deer Creek at Roseburg
67 feet at 30/1535 PST, and fell below flood stage at 30/2135 PST. A Flood Warning was issued for the area at 30/0925 PST, and cancelled at 31/0035 PST.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MFR wrote it up.
Deer Creek at Roseburg exceeded flood stage (10.0 feet) at 30/0835 PST, crested at 13.67 feet at 30/1535 PST, and fell below flood stage at 30/2135 PST. A Flood Warning was issued for the area at 30/0925 PST, and cancelled at 31/0035 PST.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 30, 3:49 AM PST, 4 hours 46 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
349 AM PST FRI DEC 30 2005
.DISCUSSION...ANOTHER IN A SERIES OF STRONG...WET BUT GENERALLY WARM
WINTER STORMS IS BRINGING YET ANOTHER DELUGE OF RAIN TO SOUTHWEST
OREGON AND NORTHERN CALIFORNIA. THIS WILL AGGRAVATE ALREADY SWOLLEN
RIVERS AND CREEKS ACROSS THE REGION...BRINGING YET ANOTHER ROUND OF
FLOODING TO OUR AREA. STRONG WINDS CONTINUE ALONG THE COAST THIS
MORNING WITH MULTIPLE REPORTS ABOVE 65 MPH BEING REPORTED. WARM
ADVECTION WILL RAISE SNOW LEVELS QUICKLY THIS MORNING. SNOW IS
BEING REPORTED AT BOTH MOUNT SHASTA SKI PARK AND SISKIYOU SUMMIT...
WITH SQUAW PEAK SHOWING A TEMPERATURE 39 DEGREES. WITH INCREASING
SOUTHERLY WINDS THE REMAINING POCKETS OF COLD AIR SHOULD BE SWEPT
OUT BY MID MORNING. SYSTEM STALLS OVER THE REGION WITH SHOWERS
CONTINUING TO SOAK THE REGION AHEAD OF THE NEXT STRONG SYSTEM
COMING IN SUNDAY.
MODELS CONTINUE ON TRACK WITH ANOTHER VIGOROUS SYSTEM BRINGING YET
ANOTHER ROUND OF STRONG WINDS AND HEAVY RAIN. WITH 850 MB WINDS OF
80 KT SWINGING TO THE SW...HAVE ISSUED A HIGH WIND WATCH FOR SUNDAY
AHEAD OF THE FROPA. A COLD POOL IS ACCOMPANYING THIS SYSTEM WHICH
WILL BRING SNOW LEVELS DOWN TO THE PASS LEVELS AND DOWN TO THE
VALLEY FLOORS EAST OF THE CASCADES BY NEW YEARS DAY. COOL POOL ALOFT
WITH TEMPERATURES OF -28C WILL BRING THUNDERSTORMS TO THE COASTAL
WATERS AND INLAND INTO THE COASTAL RANGES BEFORE DISSIPATING.
&&
.AVIATION...AS THE RAIN SPREADS INLAND THIS MORNING...CONDITIONS
WILL BECOME MOSTLY MVFR WITH ISOLD IFR AREA WIDE. STRONG SOUTH WINDS
ALOFT WITH THIS SYSTEM WILL BE SURFACING OVER THE COAST AND LOCAL
INNER VALLEYS...AND SHOULD PRODUCE AREAS OF LOW LEVEL WIND SHEAR.
WATCHES/WARNINGS/ADVISORIES...
OR...STORM WARNING THROUGH TONIGHT FLORENCE TO CA BORDER 0-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY SOUTH COAST ZONES 21-22 THROUGH SAT AFTN.
FLOOD WARNING COQUILLE RIVER AT COQUILLE THROUGH SATURDAY NIGHT
FLOOD WARNING SOUTH FORK OF THE COQUILLE RIVER AT MYRTLE POINT
THROUGH SATURDAY NIGHT.
FLOOD WARNING ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH
SATURDAY NIGHT.
HIGH WIND WARNING...SOUTH COAST ZONES 21-22 TONIGHT THROUGH
FRIDAY AFTERNOON.
HIGH WIND WATCH...SOUTH COAST ZONES 21-22 SUNDAY.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR OR ZONES 21-22-24.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
FOR OR ZONE 30
CA...STORM WARNING THROUGH TONIGHT...OR BORDER TO PT ST GEORGE CA
0-60 NM.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS OR BORDER TO PT ST
GEORGE CA 0-60 NM.
SNOW ADVISORY THROUGH FRIDAY ZONES 82 AND 83.
FLOOD WARNING KLAMATH RIVER AT SEIAD VALLEY THROUGH SATURDAY
NIGHT
WIND ADVISORY...ZONE 81 MIDNIGHT TONIGHT THROUGH FRIDAY
EVENING.
FLOOD WATCH IS IN EFFECT FRIDAY MORNING THROUGH SATURDAY
MORNING FOR CA ZONES 80>82.
SNOW ADVISORY THIS MORNING AND TONIGHT THROUGH SATURDAY MORNING
FOR CA ZONES 82 AND 83.
&&
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 538 PM PST THU DEC 29 2005 ORZ021-301430- SOUTH CENTRAL OREGON COAST- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND WARNING IS IN EFFECT 6 PM TONIGHT. SEE HIGH WIND WARNING FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. HIGH WIND WARNING IN EFFECT THROUGH FRIDAY AFTERNOON. SEE FLOOD WATCH FOR DETAILS. HIGH SURF ADVISORY IN EFFECT 4 AM FRIDAY THROUGH 4 AM SATURDAY. FOR DETAILS SEE HIGH SURF ADVISORY. PZZ350-353-356-370-373-376-301430- CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. ORZ022-301430- CURRY COUNTY COAST- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY FLOOD WARNING IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD BEACH. SEE FLOOD STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH SURF ADVISORY IS IN EFFECT FORM 4 AM FRIDAY TO 4AM SATURDAY. SEE HIGH SURF ADVISORY FOR DETAILS. FLOOD STATEMENT IS IN EFFECT FOR THE ROGUE RIVER FROM AGNESS TO GOLD BEACH THROUGH SATURDAY NIGHT. SEE FLOOD STATEMENT FOR DETAILS. ORZ024-301430- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. ORZ023-301430- CENTRAL DOUGLAS COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ080-301430- WESTERN SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ081-301430- CENTRAL SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY HIGH WIND ADVISORY IN EFFECT AT MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HIGH WIND ADVISORY IN EFFECT THROUGH FRIDAY EVENING. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. CAZ082-301430- SOUTH CENTRAL SISKIYOU COUNTY- 538 PM PST THU DEC 29 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY SNOW ADVISORY IN IN EFFECT TONIGHT. SEE SNOW ADVISORY FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SNOW ADVISORY IN IN EFFECT UNTIL 10 PM FRIDAY. SEE SNOW ADVISORY FOR DETAILS. FLOOD WATCH IN EFFECT FRIDAY MORNING THROUGH SATURDAY MORNING. SEE FLOOD WATCH FOR DETAILS. ORR
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
719 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN 3 E SIXES 42.81N 124.42W
12/30/2005 2.20 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER
ALSOREPORTED PEAK WIND GUST OF 64 MPH AT 7 PM PST LAST
EVENING.
&&
JACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
721 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN 7 NW CALLAHAN 41.37N 122.89W
12/30/2005 1.50 INCH SISKIYOU CA TRAINED SPOTTER
12 HOUR RAINFALL TOTAL ENDING AT 7 AM. SPOTTER ALSO
REPORTED MINOR FLOODING ON FRENCH CREEK.
&&
JACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
724 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN N GOLD BEACH 42.41N 124.42W
12/30/2005 1.83 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER ALSO
REPORTED A PEAK WIND GUST OF 62 MPH AT 421 PM PST
YESTERDAY AFTERNOON.
&&
JACOBSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
737 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 ENE ROSEBURG 43.23N 123.32W
12/30/2005 1.21 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM. WETTER THAN ALL GET
OUT.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
743 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 SE ROSEBURG 43.20N 123.33W
12/30/2005 1.23 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR ENDING AT 730 AM.
&&
ORRPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
817 AM PST FRI DEC 30 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM HEAVY RAIN 2 NNW SITKUM 43.18N 123.87W
12/30/2005 1.50 INCH COOS OR TRAINED SPOTTER
RAINFALL MIDNIGHT TO 730 AM.
0736 AM HEAVY RAIN 2 SW GRANTS PASS 42.42N 123.35W
12/30/2005 1.51 INCH JOSEPHINE OR TRAINED SPOTTER
RAINFALL FROM 5 PM THURSDAY TO 730 AM FRIDAY. WATER
INSIDE HOUSE.
0736 AM HEAVY RAIN 1 N ROSEBURG 43.21N 123.34W
12/30/2005 1.57 INCH DOUGLAS OR TRAINED SPOTTER
24 HURS ENDING AT 8 AM.
0736 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/30/2005 1.65 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0736 AM NON-TSTM WND DMG 2 NE WILDERVILLE 42.40N 123.43W
12/30/2005 JOSEPHINE OR TRAINED SPOTTER
SUSTAINED SOUTHWEST WIND 27 MPH GUST 38 MPH.
0736 AM HEAVY RAIN 3 S BANDON 43.07N 124.42W
12/30/2005 1.90 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0736 AM HEAVY RAIN 6 ESE COOS BAY 43.33N 124.12W
12/30/2005 1.44 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRThe national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
Deer Creek at Roseburg
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, December 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482199.